Gefitinib is an oral selective inhibitor of the epidermal growth factor receptor tyrosine kinase which is effective for patients with advanced non-small cell lung cancer. A 75-year-old man with advanced adenocarcinoma of the lung was treated with gefitinib. He had a history of allergy to several antibiotics and Welder's lung. Two days after initiation, he developed acute interstitial lung disease (ILD) and died of respiratory failure due to progression of ILD. Critical assessment pointed to gefitinib as the likely cause of this complication. This is the first report of rapid gefitinib-induced ILD. This case should alert physicians to the potential for dangerous pulmonary side-effects of gefitinib therapy, especially in patients with drug allergy.
|Number of pages||4|
|Issue number||1 B|
|Publication status||Published - Jan 2005|
- Drug allergy
- Interstitial lung disease (ILD)
ASJC Scopus subject areas
- Cancer Research